# SDR CA951122018

- Difficulty date: November 11, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Swrngn SA226TC
- Engine: Garrtt TPE33110UA
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Idler Gear
- Part number: 31033541
- Condition: Excessive Wear
- Location: Access Gearbox
- Part time: 14,380 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) IMMEDIATELY AFTER AN OIL SAMPLE, THE CHIP DETECTOR LIGHT ILLUMINATED. MAINT INVEST REVEALED A SMALL AMOUNT OF UNIDENTIFIED METAL ACROSS THE CHIP DET CONTACTS. THE ACFT WAS CLEARED TO CONTINUE IN SERVICE. SEVERAL WEEKS LATER THE CHIP DET LIGHT AGAIN ILLUMINATED, IN FLIGHT.  THE ACFT LANDED WITHOUT INCIDENT.  EXAM OF THE ENG & CHIP DET LED TO DISASSEMBLY OF THE ENG.  DISASSEMBLY REVEALED EXCESS WEAR OF THE IDLER GEAR FACE & WEAR TO THE IDLER GEAR BEARINGS, P/NS 9AA11SOCN & AA11SOCN.  THE CLOSE PROXIMITY OF THE IDLER GEAR TO THE BEARINGS MAY HAVE CONTRIBUTED TO THEIR SUBSEQUENT FAILURE.
